Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 200, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 8, 2017, 2:52 PM EDT for Quitman County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 2:52 PM EDT (18:52 UTC)
- Expired
- Jul 8, 2017, 3:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Quitman County, GA
The radar
The Ft Rucker radar (KEOX), 65 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 845 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
912
WUUS52 KTAE 081852
SVRTAE
GAC239-081930-
/O.NEW.KTAE.SV.W.0200.170708T1852Z-170708T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
252 PM EDT SAT JUL 8 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Quitman County in southwestern Georgia...
* Until 330 PM EDT
* At 252 PM EDT, a severe thunderstorm was located over Georgetown,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Georgetown, Hatcher, Morris, Wire Bridge and Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3198 8504 3198 8500 3197 8499 3197 8495
3195 8496 3192 8491 3178 8494 3183 8513
3184 8514 3188 8513 3189 8513 3190 8511
3194 8508 3196 8509 3197 8507 3199 8507
TIME...MOT...LOC 1852Z 274DEG 22KT 3190 8511
HAIL...1.00IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:46 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 8, 2:46 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 246 PM EDT Sat Jul 8 2017 .NEAR TERM [Through Tonight]... A shortwave moving south through the Midwest this afternoon will drop into the eastern CONUS trough resulting in some amplification through today. At the surface, areas of low pressure associated with the large-scale trough sit off the Nova Scotia coast and back into southeast Quebec as well. Troughing extends from this broad area of low pressure down the Eastern Seaboard and is reinforced across the Southeast by westerly flow over the Appalachians. Locally, southwesterly steering flow around 10-15 knots has favored one of our wetter and earlier seabreeze regimes, though convection is now primarily dominated by outflow across the Big Bend and south-central Georgia. With weak synoptic support from the amplifying upper-level trough, the surface trough, and ongoing storm outflow, expect numerous showers and thunderstorms to continue into this evening. Convection is beginning to move into the Panhandle and southeast Alabama along the surface trough as of 3 PM EDT. Marginal lapse rates and wet- microburst indicators, as well as only about 15 knots of deep layer shear wouldn't suggest an incredibly impressive environment for severe thunderstorm development, but certainly a few storms with a damaging wind threat will be possible. Hail doesn't appear to be favorable with the marginal lapse rates and warm mid- level temperatures. The SPC has much of the Tri-State region under a marginal risk for severe storms. PWATs slightly above normal (via this morning's sounding) could suggest the potential for some heavier than usual rain in the strongest storms. Expect isolated areas to have the chance to pick up a quick 1-3 inches. However, on average rainfall amounts should remain on the order of an inch or less. Storms should dissipate quickly around sunset, with lows falling into the low to mid 70s overnight. .SHORT TERM [Sunday Through Monday Night]... This will be an active period with respect to convective coverage. The upper level trough will remain over the area as a cold front edges closer to the region. The low level ridge axis will remain south of the areas providing a favorable flow regime for sea-breeze induced convective coverage. PoPs will generally be near or above average with highest PoPs inland. Max temperatures will be near normal in the lower 90s, although many will get some relief in the afternoon from thunderstorm outflow. .LONG TERM [Tuesday Through Saturday]... Little change is anticipated through Tuesday. After that, the upper trough will lift northward for a couple of days along with the surface ridge axis. Pops will drop off 10-20% or so and max temps will edge upward into the mid 90s once again. Another front will approach from the northwest towards the weekend inching PoPs upward once again. && .AVIATION [Through 18Z Sunday]... Numerous showers and thunderstorms this afternoon are likely to impact DHN, TLH, and ABY. ECP may be done with thunderstorms for the afternoon, with too much uncertainty to include in the TAF at VLD. LIFR and gusty winds 30 to 40 knots will be possible in storms today. By 00z thunderstorm chances will fall dramatically and most sites should remain VFR through the TAF. The exception would be if storms slide inland at ECP early tomorrow morning. && .MARINE... Winds and seas will generally remain on the low side as high pressure will dominate across the northern Gulf. Locally higher enhancements to winds and seas can be expected in and around heavier thunderstorms. && .FIRE WEATHER... No concerns. && .HYDROLOGY... Scattered to numerous showers and thunderstorms, typical of summertime, will only produce locally heavy rain. However the duration of this heavy rain should be short enough to preclude any significant flooding concerns. Area rivers will remain below flood stage. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 91 74 91 74 / 20 50 20 50 10 Panama City 79 88 77 87 77 / 40 40 30 40 20 Dothan 74 91 73 90 73 / 30 60 30 70 10 Albany 74 92 73 91 73 / 20 60 30 60 20 Valdosta 73 93 73 92 73 / 20 50 20 60 20 Cross City 75 91 74 91 74 / 30 40 20 40 20 Apalachicola 78 89 77 89 77 / 30 40 30 30 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Wool LONG TERM...Wool AVIATION...Harrigan MARINE...Wool FIRE WEATHER...Fournier HYDROLOGY...Wool
In the hours before
Special weather statement, Jul 8, 9:29 AM EDT, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
829 AM CDT SAT JUL 8 2017
FLZ008-010-108-081400-
Central Walton FL-South Walton FL-Washington FL-
829 AM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALTON AND SOUTHWESTERN
WASHINGTON COUNTIES UNTIL 900 AM CDT...
At 828 AM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Santa Rosa Beach, moving northeast at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Santa Rosa Beach, Eglin Air Force Base, Freeport, Ebro, Portland,
Port Washington, Blue Mountain Beach, Rock Hill, Miramar Beach,
Bruce, Gulf Pines, Bunker, Grayton Beach, Sandestin, Four Mile
Village and Villa Tasso.
LAT...LON 3040 8640 3038 8633 3042 8631 3040 8623
3043 8626 3043 8625 3038 8616 3039 8611
3044 8616 3047 8613 3046 8619 3050 8620
3046 8639 3063 8614 3043 8586 3032 8613
3037 8640
TIME...MOT...LOC 1328Z 242DEG 17KT 3042 8621
15-HARRIGANSpecial weather statement, Jul 8, 12:00 PM EDT, 2 hours 52 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1100 AM CDT SAT JUL 8 2017 FLZ010>013-081645- Inland Bay FL-Calhoun FL-Jackson FL-Washington FL- 1100 AM CDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON... NORTHEASTERN BAY...NORTHWESTERN CALHOUN AND EAST CENTRAL WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 1145 AM CDT... At 1100 AM CDT, National Weather Service doppler radar indicated a a strong thunderstorm 14 miles southeast of Chipley, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Marianna, Altha, Alford, Betts, Orange Hill, Kynesville, Ridgetop, Union City, Camps Head, Steele City, Gilberts Mill, Sink Creek, Center Lake, Willis, Star, Round Lake, Simsville, Alliance, Compass Lake and Marianna Municipal A/P. LAT...LON 3049 8543 3066 8554 3085 8519 3059 8502 TIME...MOT...LOC 1600Z 245DEG 16KT 3060 8541 15-HARRIGAN
Special weather statement, Jul 8, 1:53 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
153 PM EDT SAT JUL 8 2017
FLZ017-018-027-081845-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
153 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...WEST
CENTRAL JEFFERSON AND EASTERN LEON COUNTIES UNTIL 245 PM EDT...
At 152 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from near Tallahassee to
near Florida A And M to near Woodville. Movement was northeast at 15
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tallahassee, Woodville, Wakulla, Ralford Greenway, Cody, Macon
Community Park, Tallahassee Memorial Hosp, Killearn Estates, Chaires,
Lake Ella, Tallahassee Mall, Governors Square Mall, Natural Bridge,
Forest Meadows Park, Pisgah Church, Apalachee Regional Park, Levy
Park, Indian Head Acres, Chaires Crossroads and Lake Iamonia.
LAT...LON 3067 8426 3054 8406 3026 8401 3021 8423
3041 8424 3049 8434
TIME...MOT...LOC 1752Z 230DEG 12KT 3050 8430 3045 8420 3025 8417
15-HARRIGANSpecial weather statement, Jul 8, 1:54 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
154 PM EDT SAT JUL 8 2017
FLZ017-027-127-081845-
Coastal Wakulla FL-Inland Wakulla FL-Leon FL-
154 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAKULLA AND SOUTHWESTERN
LEON COUNTIES UNTIL 245 PM EDT...
At 154 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from 6 miles southwest of
Midway to 12 miles southwest of Tallahassee Comm College to 8 miles
southwest of Crawfordville. Movement was northeast at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Crawfordville, St. Marks, Woodville, Tallahassee, Florida A And M,
Tallahassee Comm College, Florida State University, Doak Campbell
Stadium, Wakulla, Lake Bradford, Shadeville, Brown House, Leon Sinks,
Gaither Community Center, Lake Munson, Wakulla Springs, Eight Mile
Pond, Medart, Buckhorn and Bethel.
LAT...LON 3001 8446 3015 8449 3041 8459 3044 8456
3044 8453 3045 8452 3045 8451 3046 8449
3046 8445 3047 8442 3048 8440 3050 8434
3043 8424 3012 8421
TIME...MOT...LOC 1754Z 226DEG 8KT 3042 8452 3030 8447 3007 8441
15-HARRIGANSpecial weather statement, Jul 8, 2:17 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
217 PM EDT SAT JUL 8 2017
FLZ017-018-GAZ158-081900-
Inland Jefferson FL-Leon FL-Thomas GA-
217 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JEFFERSON...
NORTHEASTERN LEON AND SOUTHWESTERN THOMAS COUNTIES UNTIL 300 PM
EDT...
At 216 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 12 miles northwest of Monticello, moving
northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Moccasin Gap, Alma, Fincher, Festus, Jarrott, Miccosukee, Iamonia and
Metcalf.
LAT...LON 3055 8409 3064 8421 3068 8415 3068 8409
3072 8408 3080 8395 3063 8376
TIME...MOT...LOC 1816Z 244DEG 23KT 3064 8405
15-HARRIGANSpecial weather statement, Jul 8, 2:28 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
228 PM EDT SAT JUL 8 2017
GAZ125-127-145-081915-
Worth GA-Dougherty GA-Mitchell GA-
228 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGHERTY...
NORTHEASTERN MITCHELL AND SOUTHERN WORTH COUNTIES UNTIL 315 PM EDT...
At 228 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 7 miles southwest of Sylvester, moving east at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sylvester, Poulan, Marine Corps Logistics Base, Sumner, Bridgeboro,
Minton, Gordy, Scooterville, Livingston, Sylvester Airport, Anderson
City, Tempy, Parkerville, Powelltown, Acree, Lester, Pritchetts,
Gammage, Crestwood and Shingler.
LAT...LON 3161 8370 3160 8369 3134 8367 3135 8405
3156 8405 3162 8370
TIME...MOT...LOC 1828Z 262DEG 18KT 3148 8394
15-HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:17 PM EDT | Special Weather Statement | TAE | Thomas | 43 min |
| Jul 8, 2:28 PM EDT | Special Weather Statement | TAE | Worth | 47 min |
| Jul 8, 4:45 PM EDT | Special Weather Statement | TAE | Terrell | 45 min |
| Jul 8, 4:50 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Terrell | 40 min |
| Jul 8, 4:53 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Randolph | 52 min |
| Jul 8, 4:59 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Worth | 46 min |
| Jul 8, 5:11 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Early | 49 min |
| Jul 8, 5:32 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Worth | 43 min |
| Jul 8, 5:51 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Early | 39 min |
| Jul 8, 6:08 PM EDT | Special Weather Statement | TAE | Dougherty | 52 min |
| Jul 8, 6:15 PM EDT | Special Weather Statement | TAE | Terrell | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.